Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 279, NWS Austin/San Antonio, TX

July 3, 2007Real County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 3, 2007, 3:00 PM CDT for Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2007, 3:00 PM CDT (20:00 UTC)
Expired
Jul 3, 2007, 6:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Real County, TX

The radar

The Laughlin AFB radar (KDFX), 76 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1695 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 032001
FFWEWX
TXC385-032300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  REAL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF LEAKEY...

* UNTIL 600 PM CDT

* AT 258 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE VERY HEAVY RAINS
  AND FLASH FLOODING FROM THUNDERSTORMS FROM 25 MILES NORTHWEST OF
  LEAKEY TO BETWEEN LEAKEY AND CAMP WOOD. RAINFALL RATES 1 TO 2
  INCHES CAN BE EXPECTED. 

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2966 9997 2965 9975 3008 9978 3005 9997

$$
1 follow-up statement
000 
WGUS74 KEWX 032034
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 PM CDT TUE JUL 3 2007

TXC385-032300-
REAL TX-
332 PM CDT TUE JUL 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR REAL
COUNTY...

AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND FLASH FLOODING 
FROM LEAKEY TO 25 MILES NORTH OF LEAKEY. RAINFALL RATES OF 1 TO 2 
INCHES PER HOUR WERE NOTED. 

THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2966 9997 2965 9975 3008 9978 3005 9997

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 12:24 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 3, 12:24 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1224 PM CDT TUE JUL 3 2007

.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THIS AFTERNOON AND EVENING AS THE UPPER LOW CONTINUES TO
MOVE SWWD OVER A TROPICAL AIRMASS ACROSS SOUTH CENTRAL TEXAS.
BECAUSE OF THE CONVECTIVE ACTIVITY, CIGS AND VSBYS WILL BE VARIABLE
THROUGHOUT THE DAYLIGHT HOURS. VFR CONDITIONS WILL GENERALLY
PREVAIL...BUT SHRA/TSRA WILL POP IN AND OUT OF THE PICTURE,
TEMPORARILY LOWERING CIGS AND VSBYS TO MVFR/IFR. STRATUS DECK WILL
REDEVELOP BY 04-06Z, LOWERING SITES TO MVFR. MODERATE SE-SRLY SFC
FLOW WILL PREVAIL THROUGH THE NEXT 24 HRS.

&&

.PREV DISCUSSION... /ISSUED 1051 AM CDT TUE JUL 3 2007/

UPDATE...UPPER LEVEL LOW OVER WEST CENTRAL TEXAS WILL CONTINUE
TO MIGRATE SOUTHWARD OVER THE WESTERN PORTION OF OUR COUNTY
WARNING AREA (CWA) THIS AFTERNOON. THE LOW LEVEL JET WHICH IS NOT
WELL ESTABLISHED YET..WILL BECOME SO BY LATE TONIGHT OVER OUR
EASTERN CWA. CONVECTION ALONG THE MIDDLE TEXAS COAST WILL
LIKELY CONTINUE TO PRODUCE CONVECTION ACROSS OUR EASTERN CWA
THIS AFTERNOON BUT AMOUNTS MAY NOT BE AS HIGH DUE TO BLOCKED
INFLOW FROM THE CONVECTION ALONG THE COAST. THIS WILL CHANGE
HOWEVER BY LATE TONIGHT AS THE LOW LEVEL JET (LLJ) BECOMES
REESTABLISHED OVER OUR EASTERN CWA. EXPECT HEAVIER AMOUNTS TO
DEVELOP OVER OUR SOUTHEAST CWA LATE TONIGHT AND SPREAD
NORTHWARD ACROSS THE I-35 CORRIDOR THROUGH NOON TOMORROW.
THERE MAY BE ANOTHER MAXIMA OF HEAVY RAINS OVER OUR SOUTHWEST
CWA IN THE PROXIMITY OF THE UPPER LOW CENTER AS WELL. ON UPDATE
TWEAKED PROBABILITIES AND QPF TOTALS TO REFLECT ANTICIPATED
CHANGES.

PREV DISCUSSION... /ISSUED 344 AM CDT TUE JUL 3 2007/

DISCUSSION...
WV IMAGERY SHOWS UPPER LEVEL LOW OVER WEST CENTRAL TEXAS THIS
MORNING AND CONTINUING TO DRIFT TOWARD THE SOUTHWEST. MODELS
CONTINUE TO AGREE ON MOVEMENT OF THE LOW INTO NORTHERN MEXICO BY
00Z THURSDAY. AT THE SAME TIME THE BOUNDARY LAYER FLOW WILL BE
FROM THE EAST AND SOUTHEAST KEEPING MOISTURE HIGH IN THE LOW
LEVELS. THIS COMBINATION WILL MEAN HIGH POPS THROUGH THURSDAY. THE
ONLY MODEL DISAGREEMENT IS IN THE FIRST PERIOD WHERE THE GFS IS
SIGNIFICANTLY HIGHER. SINCE THE NAM COMES INTO LINE WITH THE GFS
IN THE LATER PERIODS...DECIDED TO GO WITH GFS. STILL EXPECTING
SOME HEAVY RAIN WITH SHOWERS AND THUNDERSTORMS. WIDESPREAD
RAINFALL TOTALS WILL BE TWO TO THREE INCHES WITH EIGHT TO TEN
INCHES POSSIBLE IN A FEW LOCATIONS. WILL CONTINUE FLASH FLOOD WATCH
THROUGH THIS EVENING. LATER SHIFTS WILL NEED TO EVALUATE WHETHER
OR NOT TO EXTEND IT.

BY THURSDAY EVENING THE UPPER LOW WILL HAVE MOVED FAR ENOUGH WEST
TO BRING SOME STABILITY TO THE CWA. POPS WILL DROP STARTING WITH
THIS PERIOD. WE WILL MOVE INTO A MORE TYPICAL SUMMER LIKE PATTERN
WITH AFTERNOON AND EVENING SLIGHT CHANCE POPS IN THE EASTERN
COUNTIES. WE WILL ALSO SEE HIGH TEMPS CLIMB TO NEAR NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              87  73  85  73  88 /  80  80  70  60  50
AUSTIN BERGSTROM INTL AIRPORT  85  71  85  71  88 /  80  80  70  50  50
DEL RIO INTL AIRPORT           92  73  88  73  91 /  30  60  70  80  50
SAN ANTONIO INTL AIRPORT       86  72  85  72  88 /  60  70  70  60  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

02/25
Hazardous weather outlook, Jul 3, 2:59 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 PM CDT TUE JUL 3 2007

TXZ171>173-183>194-202>209-217>225-228-042000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
259 PM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING. AN
UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH TEXAS MOVING SOUTHWESTWARD
WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA TO
RESULT IN A POTENTIAL FOR EXCESSIVE RAINFALL. THERE WILL CONTINUE
TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS
AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:00 PM CDTFlash Flood WarningEWXHays3 hr
Jul 2, 7:28 PM CDTFlash Flood WarningEWXBurnet3 hr
Jul 3, 5:33 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 3, 2:00 PM CDTFlash Flood WarningEWXWilliamson3 hr
Jul 3, 2:04 PM CDTFlash Flood WarningEWXBlanco, Gillespie, Llano3 hr
Jul 3, 2:24 PM CDTFlash Flood WarningEWXKendall3 hr
Jul 3, 2:27 PM CDTFlash Flood WarningEWXBandera3 hr
Jul 3, 2:30 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 3, 3:16 PM CDTFlash Flood WarningEWXBurnet3 hr
Jul 3, 3:36 PM CDTFlash Flood WarningEWXKerr3 hr
Jul 3, 3:52 PM CDTFlash Flood WarningEWXMedina, Uvalde3 hr
Jul 3, 3:52 PM CDTFlash Flood WarningEWXKinney, Medina, Uvalde3 hr
Jul 3, 3:54 PM CDTFlash Flood WarningEWXBexar, Comal3 hr
Jul 3, 5:08 PM CDTFlash Flood WarningEWXZavala3 hr
Jul 3, 6:22 PM CDTFlash Flood WarningEWXFrio3 hr
Jul 3, 6:44 PM CDTFlash Flood WarningEWXBlanco3 hr
Jul 3, 6:51 PM CDTFlash Flood WarningEWXMedina2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.